Don’t fight Neuroleptic malignant syndrome alone.Find your community on the free RareGuru App.
Neuroleptic malignant syndrome is a rare neurological condition that is caused by an adverse reaction to neuroleptic (tranquilizer) or antipsychotic drugs. These drugs are commonly prescribed for the treatment of schizophrenia and other neurological, mental, or emotional disorders. Affected people may experience high fever, muscle stiffness, sweating, unstable blood pressure, altered mental status, and autonomic dysfunction. In most cases, the condition develops within the first 2 weeks of treatment with the drug; however, it may develop any time during the therapy period. The exact underlying cause of neuroleptic malignant syndrome is unknown. In some cases, more than one family member can be affected which suggests there may be a genetic component. Upon diagnosis of the condition, the neuroleptic or antipsychotic drug is generally discontinued under a physician's supervision. Medications and/or other interventions may also be recommended to manage symptoms.
Source: GARD Last updated on 05-01-20
Do you have information about a disease, disorder, or syndrome? Want to suggest a symptom?
Please send suggestions to RareGuru!